Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Sep 7, 2021, 4:22 AM CDT for 4 counties in Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 4:22 AM CDT (09:22 UTC)
- Expired
- Sep 7, 2021, 5:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.50 in
- Wind
- 30
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI
The radar
The Marquette radar (KMQT), 133 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102
WWUS83 KGRB 070922
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
422 AM CDT Tue Sep 7 2021
WIZ010>013-018-019-021-030-071000-
Langlade WI-Florence WI-Northern Oconto County WI-Marathon WI-
Oneida WI-Forest WI-Northern Marinette County WI-Lincoln WI-
422 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of Forest, Lincoln,
Florence, northeastern Marathon, northern Marinette, southeastern
Oneida, northern Oconto and Langlade Counties through 500 AM CDT...
At 420 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alvin to Hiles to 10 miles west of
Crandon to 8 miles south of Rib Lake. Movement was southeast at 40
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Tipler and Popple River around 435 AM CDT.
Crandon around 440 AM CDT.
Woodlawn around 445 AM CDT.
Council Grounds State Park around 450 AM CDT.
Fern around 455 AM CDT.
Wausau, Rib Mountain and Carter around 500 AM CDT.
Other locations impacted by these storms include Gagen, Popple River
Headwaters Natural Area, Ackley Wildlife Area, Bastile Lake Natural
Area, Kelly Lynn Bog Natural Area, Polar, Otter Springs Recreation
Area, Choate, Bavaria and Aurora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4512 9005 4528 9005 4559 8921 4592 8892
4601 8867 4598 8864 4602 8853 4596 8833
4595 8819 4592 8810 4587 8807 4582 8814
4578 8809 4579 8799 4576 8796 4574 8786
4566 8810 4533 8839 4488 8960 4512 9017
TIME...MOT...LOC 0920Z 294DEG 35KT 4629 8776 4590 8885 4558 8914 4519
9016
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
RDMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Sep 7, 3:45 AM CDT, 37 minutes earlier.
Area forecast discussion, Sep 7, 3:45 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 345 AM CDT Tue Sep 7 2021 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 343 AM CDT Tue Sep 7 2021 Strong warm advection and convergence at 850mb will continue to produce elevated thunderstorms across northern Wisconsin this morning. Wind gusts to 40 mph and half inch hail looks likely with a few storms. Scattered thunderstorms are also possible across central and east central Wisconsin, and an isolated severe storms is not out of the question in the Fox Valley and lakeshore counties during the early afternoon if surface based storms form ahead of the cold front. The front will exit the area in the afternoon with clearing over all but the Northwoods area. Highs today will be about five degrees above normal in the east and near normal elsewhere. Cyclonic upper flow and cool air flowing across Lake Superior will likely keep clouds across northcentral Wisconsin tonight and Wednesday, with scattered showers or sprinkles possible. Scattered showers and afternoon thunderstorms are possible Wednesday as a jet streak moves across northeast Wisconsin while another moves across eastern Minnesota. Lows tonight and highs Wednesday should be close to normal. .LONG TERM...Wednesday Night Through Monday Issued at 343 AM CDT Tue Sep 7 2021 The 500mb ridge across the western United States will flatten out by the upcoming weekend, resulting in temperatures trending above normal Friday and Saturday before returning closer to normal late in the weekend. Cool cyclonic flow aloft will bring clouds and a chance of showers Wednesday evening. Highest chances will be across the north with some lake enhancement off Lake Superior. The showers should come to an end during the evening with clouds on the decrease during the late evening and overnight. On Thursday, dry conditions are expected. The only exception will be across far northeast Wisconsin where an isolated shower may pop up towards Iron Mountain. A few of these showers may make it onto the Bay of Green Bay into northern Door County. Highs on Thursday will be in the upper 60s to middle 70s. High pressure is expected across the region Thursday night, then east of the area on Friday with readings a few degrees warmer than Thursday. On Friday night, a warm front will lift northward across the area, bringing a chance of showers to the area. A cold front will move across the area on Saturday which may trigger a few showers and thunderstorms. Saturday will probably be the warmest day during the period with highs around 80 across east-central and northeast Wisconsin. High temperatures on Sunday will be some 5 to 7 degrees cooler than Saturday. Otherwise, the next system will bring back chances of rain for Monday. && .AVIATION...for 06Z TAF Issuance Issued at 1025 PM CDT Mon Sep 6 2021 A strong system is expected to race through the area during the next 12-18 hours. There remains uncertainty related to the timing, location, and strength of the convection that will accompany it. Stayed close to the previous TAF issuance for timing, limiting thunder to the 3-4 hour most favored period. Gusty WNW winds will develop tomorrow in the wake of the system, and some MVFR cigs and SHRA may swing back into the north late in the day/tomorrow evening. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......Skowronski
Hazardous weather outlook, Sep 7, 2:57 AM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 257 AM CDT Tue Sep 7 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-080800- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 257 AM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today. There is a marginal risk of severe storms in the Fox Valley and lakeshore. Strong winds and hail are the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms are possible Wednesday afternoon. They are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will probably not be needed, but spotters are asked to report winds over 40 mph and hail over half inch. LMZ521-522-541>543-080800- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 257 AM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty winds and large waves will make for hazardous conditions for small craft through tonight. Scattered thunderstorms could also pose a hazard today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The gusty northwest winds will diminish and waves will subside Wednesday morning. RDM/Eckberg
In the hours before
Special weather statement, Sep 7, 2:16 AM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Green Bay WI
216 AM CDT Tue Sep 7 2021
WIZ005-070845-
Vilas WI-
216 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of Vilas County through
345 AM CDT...
At 216 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles north of Wakefield to near Gile to 6
miles northeast of Clam Lake to Hayward. Movement was east at 50 mph.
HAZARD...Winds to around 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winchester, Rice Creek Natural Area, Border Lakes Natural Area,
Boulder Junction, Johnson Lake Barrens Natural Area and Lac Du
Flambeau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4613 8907 4590 8950 4591 9004 4598 9004
4598 8993 4630 8993
TIME...MOT...LOC 0715Z 277DEG 42KT 4672 8990 4643 9032 4624 9084 4603
9146
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
EckbergSpecial weather statement, Sep 7, 3:08 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
308 AM CDT Tue Sep 7 2021
WIZ005-070945-
Vilas WI-
308 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of Vilas County through
445 AM CDT...
At 307 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Paulding to 8 miles southeast
of Mercer to 7 miles southwest of Turtle Flambeau Flowage. Movement
was east at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Border Lakes Natural Area around 315 AM CDT.
Johnson Lake Barrens Natural Area around 320 AM CDT.
Boulder Junction around 325 AM CDT.
Lac Du Flambeau around 330 AM CDT.
Other locations impacted by these storms include Sayner, Land O
Lakes, Nixon Lake Natural Area, Lac Vieux Desert, Upper Buckatabon
Springs Natural Area, High Lake Natural Area, Arbor Vitae, Van Vliet
Hemlocks Natural Area, Trout Lake and Star Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4613 8907 4590 8950 4591 9004 4598 9004
4598 8993 4630 8993
TIME...MOT...LOC 0807Z 276DEG 40KT 4666 8900 4638 8935 4619 8971 4609
8992 4598 9026 4586 9064
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
EckbergSpecial weather statement, Sep 7, 3:38 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
338 AM CDT Tue Sep 7 2021
WIZ005-010>012-070945-
Vilas WI-Florence WI-Oneida WI-Forest WI-
338 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of northwestern Forest,
Vilas, northwestern Florence and Oneida Counties through 445 AM
CDT...
At 338 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Watersmeet to 6 miles
west of Phelps to near Rainbow Flowage to near Prentice. Movement was
east at 45 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Phelps around 345 AM CDT.
Kentuck Lake Campground around 355 AM CDT.
Eagle River around 400 AM CDT.
Tipler and Wisconsin Slough Natural Area around 415 AM CDT.
Woodboro and Headwaters Wilderness around 420 AM CDT.
Other locations impacted by these storms include Gagen, Luna-White
Deer Campground, Sayner, Popple River Headwaters Natural Area,
Bastile Lake Natural Area, Anvil Lake Campground, Lower Tomahawk
River Natural Area, Harshaw, Hazelhurst and Upper Buckatabon Springs
Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4614 8909 4602 8882 4601 8868 4599 8867
4602 8853 4598 8842 4556 8902 4556 9004
4557 9004 4597 9005 4598 8993 4630 8993
TIME...MOT...LOC 0838Z 286DEG 41KT 4619 8894 4606 8922 4591 8962 4562
9026
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
EckbergSpecial weather statement, Sep 7, 4:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
422 AM CDT Tue Sep 7 2021
WIZ010>013-018-019-021-030-071000-
Langlade WI-Florence WI-Northern Oconto County WI-Marathon WI-
Oneida WI-Forest WI-Northern Marinette County WI-Lincoln WI-
422 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of Forest, Lincoln,
Florence, northeastern Marathon, northern Marinette, southeastern
Oneida, northern Oconto and Langlade Counties through 500 AM CDT...
At 420 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alvin to Hiles to 10 miles west of
Crandon to 8 miles south of Rib Lake. Movement was southeast at 40
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Tipler and Popple River around 435 AM CDT.
Crandon around 440 AM CDT.
Woodlawn around 445 AM CDT.
Council Grounds State Park around 450 AM CDT.
Fern around 455 AM CDT.
Wausau, Rib Mountain and Carter around 500 AM CDT.
Other locations impacted by these storms include Gagen, Popple River
Headwaters Natural Area, Ackley Wildlife Area, Bastile Lake Natural
Area, Kelly Lynn Bog Natural Area, Polar, Otter Springs Recreation
Area, Choate, Bavaria and Aurora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4512 9005 4528 9005 4559 8921 4592 8892
4601 8867 4598 8864 4602 8853 4596 8833
4595 8819 4592 8810 4587 8807 4582 8814
4578 8809 4579 8799 4576 8796 4574 8786
4566 8810 4533 8839 4488 8960 4512 9017
TIME...MOT...LOC 0920Z 294DEG 35KT 4629 8776 4590 8885 4558 8914 4519
9016
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:16 AM CDT | Special Weather Statement | GRB | Vilas | 89 min |
| Sep 7, 3:08 AM CDT | Special Weather Statement | GRB | Vilas | 97 min |
| Sep 7, 3:38 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 67 min |
| Sep 7, 5:23 AM CDT | Special Weather Statement | GRB | Marinette, Menominee, Oconto | 52 min |
| Sep 7, 6:09 AM CDT | Special Weather Statement | GRB | Door, Oconto | 51 min |
| Sep 7, 6:17 AM CDT | Special Marine Warning | GRB | 88 min | |
| Sep 7, 8:04 AM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 41 min |
| Sep 7, 8:11 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 49 min |
| Sep 7, 8:16 AM CDT | Special Marine Warning | GRB | 59 min | |
| Sep 7, 8:28 AM CDT | Special Weather Statement | GRB | Kewaunee | 62 min |
| Sep 7, 8:42 AM CDT | Special Marine Warning | GRB | 63 min | |
| Sep 7, 8:42 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 48 min |
| Sep 7, 9:02 AM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 43 min |
| Sep 7, 9:09 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 36 min |
| Sep 7, 9:16 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc, Outagamie, Winnebago | 44 min |
| Sep 7, 9:19 AM CDT | Special Marine Warning | GRB | 86 min | |
| Sep 7, 9:30 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc, Winnebago | 60 min |
| Sep 7, 9:48 AM CDT | Special Weather Statement | GRB | Kewaunee | 27 min |
| Sep 7, 10:18 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 42 min |
| Sep 7, 10:23 AM CDT | Special Marine Warning | GRB | 52 min | |
| Sep 7, 11:14 AM CDT | Special Marine Warning | GRB | 26 min | |
| Sep 7, 6:05 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 40 min |
| Sep 7, 6:44 PM CDT | Special Weather Statement | GRB | Forest, Oneida | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.